Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 75, NWS Memphis, TN

July 6, 2015Craighead County, Cross County, Poinsett County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jul 6, 2015, 8:50 PM CDT for Craighead County, Cross County, Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 8:50 PM CDT (01:50 UTC)
Expired
Jul 6, 2015, 11:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Craighead County, AR, Cross County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS54 KMEG 070150
FFWMEG
ARC031-037-111-070445-
/O.NEW.KMEG.FF.W.0075.150707T0150Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 1145 PM CDT

* AT 849 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JONESBORO...HARRISBURG...WEINER...CHERRY VALLEY...CASH...HICKORY
  RIDGE...EGYPT...WALDENBURG...GREENFIELD...FISHER...HERMAN...
  SUPPLY...PITTS...DRYDEN...OTWELL...CARY...VALLEY VIEW...UNO...
  MERSMAN AND FARRVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
      3535 9104

$$
2 follow-up statements
166 
WGUS74 KMEG 070305
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT MON JUL 6 2015

ARC031-037-111-070445-
/O.CON.KMEG.FF.W.0075.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-POINSETT AR-
1005 PM CDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHWESTERN CROSS...SOUTHWESTERN CRAIGHEAD AND WESTERN POINSETT
COUNTIES...

AT 1004 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAIN HAS 
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS MAY 
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...HARRISBURG...WEINER...CHERRY VALLEY...CASH...HICKORY
RIDGE...EGYPT...WALDENBURG...GREENFIELD...FISHER...HERMAN...SUPPLY...
PITTS...DRYDEN...OTWELL...CARY...VALLEY VIEW...UNO...MERSMAN AND
FARRVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
      3535 9104

$$
840 
WGUS74 KMEG 070330
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON JUL 6 2015

ARC031-037-111-070340-
/O.CAN.KMEG.FF.W.0075.000000T0000Z-150707T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-CRAIGHEAD AR-POINSETT AR-
1030 PM CDT MON JUL 6 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN CROSS...SOUTHWESTERN
CRAIGHEAD AND WESTERN POINSETT COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3570 9104 3588 9103 3588 9059 3536 9073
      3535 9104

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:23 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 6, 6:23 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
623 PM CDT MON JUL 6 2015

.UPDATE...

UPDATED FOR THE 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT MON JUL 6 2015/

DISCUSSION...

WARM AND HUMID CONDITIONS REMAIN ACROSS THE MID SOUTH THIS
AFTERNOON WITH ONLY ISOLATED SHOWERS DEVELOPING DURING THE DIURNAL
MAXIMUM OF THE AFTERNOON. MOST LOCATIONS SHOULD REMAIN DRY INTO
THIS EVENING AS THE MID SOUTH REMAINS POSITIONED BETWEEN WEATHER
SYSTEMS.

A SHORTWAVE OVER THE SOUTHERN PLAINS WILL MOVE EAST ACROSS THE
MID SOUTH LATER TONIGHT. A STRENGTHENING LOW LEVEL JET ASSOCIATED
WITH THIS UPPER LEVEL FEATURE WILL NOSE INTO THE AREA AND HELP TO
INITIATE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AFTER
MIDNIGHT ALONG AND NORTH OF INTERSTATE 40. THIS SHORTWAVE WILL
MOVE EAST TUESDAY MORNING WITH ANY LINGERING CONVECTION ACROSS
NORTHWEST TENNESSEE COMING TO AN END.

ANOTHER SHORTWAVE WILL MOVE BY TO OUR NORTH BY TUESDAY AFTERNOON
AS A COLD FRONT DROPS SOUTH TO THE VICINITY OF OUR NORTHERN CWA
BORDER. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD FORM TUESDAY
AFTERNOON AND CONTINUE INTO TUESDAY NIGHT...MAINLY ACROSS
NORTHERN AREAS. AS MLCAPES EXCEED 2000 J/KG AND DEEP LAYER SHEAR
RANGES BETWEEN 20-30 KTS...THERE MAY BE A STRONGER STORM OR TWO
DEVELOP. AT THIS TIME...IT DOES NOT APPEAR THAT WIDESPREAD SEVERE
WEATHER WILL OCCUR. THERE MAY BE AN INCREASING THREAT FOR HEAVY
RAINFALL AS STORMS TEND TO MOVE REPEATEDLY OVER THE SAME AREAS.
THIS WILL NEED TO BE MONITORED FOR ANY POTENTIAL FLASH FLOOD
POTENTIAL.

THE FRONT WILL BEGIN TO LIFT BACK NORTHWARD ON WEDNESDAY AS
SHORTWAVE RIDGING DEVELOPS AHEAD OF ANOTHER SHORTWAVE EJECTING
NORTHEASTWARD OUT OF THE SOUTHERN PLAINS. THIS SHOULD LOWER POPS
AREAWIDE AND CONFINE CHANCES FOR STORMS TO OUR FAR NORTHERN AREAS.
THESE STORM CHANCES SHOULD CONTINUE INTO WEDNESDAY NIGHT ACROSS
OUR NORTHWEST ZONES AS THE SHORTWAVE CLIPS THESE AREAS.

FOR THURSDAY INTO NEXT WEEKEND....UPPER LEVEL RIDGING BUILDS
STRONG OVER THE AREA WITH A RETURN TO MORE TYPICAL MID JULY SUMMER
WEATHER. SEASONABLY HOT AND MAINLY DRY CONDITIONS CAN BE EXPECTED
THROUGH THIS PORTION OF THE EXTENDED FORECAST PERIOD.

THE UPPER RIDGE WILL RETROGRADE WESTWARD BY THE END OF THE WEEKEND
WITH A RETURN TO NORTHWEST FLOW AND A SERIES OF DISTURBANCES
HELPING TO INCREASE STORM CHANCES ACROSS THE NORTHEASTERN PORTIONS
OF THE MID SOUTH.

JLH

&&

.AVIATION...
00Z TAF CYCLE

VFR CONDITIONS SHOULD PREVAIL FOR MOST OF THE FORECAST PERIOD.
SOME LOW CLOUDS MAY MOVE INTO THE KTUP AREA AROUND SUNRISE TUESDAY
MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS
NORTHERN SECTIONS OF THE FORECAST AREA LATER THIS EVENING AND
CONTINUE THROUGH THE OVERNIGHT HOURS. WINDS WILL BE MAINLY FROM
THE SOUTH AT AROUND 10 KNOTS.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 8:50 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT MON JUL 6 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-080400-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
850 PM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAIN IS POSSIBLE ACROSS PORTIONS OF NORTHEAST
ARKANSAS INCLUDING AROUND JONESBORO AND PORTIONS OF THE MISSOURI
BOOTHEEL THAT MAY CAUSE LOCALIZED FLASH FLOODING.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS
AREAS NORTH OF INTERSTATE 40. GUSTY WINDS AND HEAVY RAINFALL WILL
BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY. THE PRIMARY THREATS WILL BE STRONG WIND GUSTS
AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:53 PM CDTFlash Flood WatchMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more14 hr
Jul 7, 5:16 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Randolph3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.